Alert archive / New Mexico / Flash Flood Warnings in 2019
Flash Flood Warning 37, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Oct 3, 2019, 7:31 PM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2019, 7:31 PM MDT (01:31 UTC)
- Expired
- Oct 3, 2019, 10:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Curry County, NM, Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 52 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
882 WGUS55 KABQ 040131 FFWABQ NMC009-041-040430- /O.NEW.KABQ.FF.W.0037.191004T0131Z-191004T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Albuquerque NM 731 PM MDT Thu Oct 3 2019 The National Weather Service in Albuquerque has issued a * Flash Flood Warning for... East central Roosevelt County in east central New Mexico... Southeastern Curry County in east central New Mexico... * Until 1030 PM MDT. * At 730 PM MDT, trained weather spotters reported flash flooding across the warned area. Flash flooding is already occurring. * Some locations that will experience flooding include... Clovis, Portales, Farwell, Texico, Cannon Air Force Base, Arch, Oasis State Park, Portair and Pleasant Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flash flooding. && LAT...LON 3412 10343 3457 10326 3456 10304 3409 10304 $$ 24
2 follow-up statements
723 WGUS75 KABQ 040247 FFSABQ Flash Flood Statement National Weather Service Albuquerque NM 847 PM MDT Thu Oct 3 2019 NMC009-041-040430- /O.CON.KABQ.FF.W.0037.000000T0000Z-191004T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Roosevelt-Curry- 847 PM MDT Thu Oct 3 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT FOR EAST CENTRAL ROOSEVELT AND SOUTHEASTERN CURRY COUNTIES... At 846 PM MDT, trained weather spotters reported flash flooding in Portales. Flash flooding is already occurring. Some locations that will experience flooding include... Clovis, Portales, Farwell, Texico, Cannon Air Force Base, Arch, Oasis State Park, Portair and Pleasant Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flash flooding. && LAT...LON 3412 10343 3457 10326 3456 10304 3409 10304 $$ 24
840 WGUS75 KABQ 040420 FFSABQ Flash Flood Statement National Weather Service Albuquerque NM 1020 PM MDT Thu Oct 3 2019 NMC009-041-040430- /O.EXP.KABQ.FF.W.0037.000000T0000Z-191004T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Roosevelt-Curry- 1020 PM MDT Thu Oct 3 2019 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL ROOSEVELT AND SOUTHEASTERN CURRY COUNTIES WILL EXPIRE AT 1030 PM MDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3412 10343 3457 10326 3456 10304 3409 10304 $$ 24
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Oct 3, 6:29 PM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Oct 3, 6:29 PM MDT, 1 hour 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 629 PM MDT Thu Oct 3 2019 .UPDATE... Updated to allow the Flash Flood Watch to expire over Chaves, eastern Lincoln, Curry, and Roosevelt Counties at 6pm MDT. While showers remain over the area, rainfall intensities have tapered off and coverage is expected to diminish overnight, shifting westward into central NM. Conditions for flash flooding are no longer expected through the original watch area. && .PREV DISCUSSION...550 PM MDT Thu Oct 3 2019... .AVIATION... 00Z TAF CYCLE Widespread IFR/MVFR cigs with MVFR vis continues over much eastern NM this evening and will spread westward into central NM overnight. East canyon winds have already arrived to KABQ and KSAF and will continue through to 05Z-06Z with peak gusts to 30kts, and not expected to quite reach AWW criteria of 35kts at KABQ. Abundant moisture will fill in behind these e/se canyon winds with the corresponding drop in cigs 06Z-09Z at these central TAF locations. Coverage of shra and br will also spread westward overnight dropping vis mainly into the MVFR range with isold IFR mainly located along the east slopes of the central mtn chain and at KLVS. Only the far west is expected to remain VFR at KGUP and KFMN as the backdoor front will reach this far but will lose much of its punch by that point. Slow improvements are expected by Friday afternoon with VFR not expected to return until mid to late afternoon for central NM and not until late day or the evening for eastern NM. KROW will likely be the exception seeing clearing conditions by the afternoon. 24/RJH && .PREV DISCUSSION...235 PM MDT Thu Oct 3 2019... .SYNOPSIS... High pressure ridge over the southeast U.S. and upper trough over the Pacific Northwest will continue to pump moisture into NM tonight and Friday. At the surface, a back door cold front will spill into the Rio Grande Valley. The upper trough will swing through Friday night and Saturday bringing temporary dry weather this weekend. another back door front Sunday will bring some moisture into the area early next week. A weak trough will cross Tuesday. Another back door front and upper level trough is slated for Thursday. && .DISCUSSION... Stream of moisture continues over our southeast third of the CWA. On the fence with the Flood Watch expiring at 600 pm MDT. Will leave it as is, but will monitor through the rest of afternoon. Focus for heavier rain will shift to the Rio Grande Valley to the Continental Divide later tonight and Friday. Could be a soaking rain in ABQ with amounts averaging one half to three quarters of an inch across the Metro. Rain does not look heavy enough to warrant a Flood or Flash Flood Watch. Drier air will move across NM from west to east Friday night into Saturday. Locations that receive decent rainfall Friday could see skies clearing then fog developing early Saturday morning. The weekend will be dry everywhere, despite a back door cold front racing south through the east Sunday. East Canyon winds will be likely Sunday evening, bringing in a fresh supply of low level moisture. Showers and storms will form Sunday night and Monday behind the front, focusing mostly in areas south of I-40. The models have backed way off on the POPs and QPF. We lowered our POPs as did some surrounding offices, with good agreement in the Grids. A short wave trough will bring additional precipitation to the area monday night into Tuesday night. Then dry weather for Wednesday and Thursday. CHJ && .FIRE WEATHER... There are no critical fire weather concerns through the forecast period. As deep moisture continues to stream northward into the state, numerous to widespread showers and thunderstorms currently ongoing across eastern NM will shift into the RGV overnight and continue into Friday. Storm total amounts through Friday of 1 to 2" is expected across southeast and south central NM with totals near an inch across central NM. Drier, westerly flow will overtake the state Saturday and Sunday, leading to a quiet weekend. A couple of backdoor cold fronts will move through eastern NM this weekend, keeping temperatures near to slightly below normal, but no precipitation is expected. The next chance for precipitation potentially arrives late Monday and into Tuesday before drying out once again. 15 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Oct 3, 3:30 AM MDT, 16 hours 1 minute before
Hazardous Weather Outlook National Weather Service Albuquerque NM 330 AM MDT Thu Oct 3 2019 NMZ501>540-041100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 330 AM MDT Thu Oct 3 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A backdoor cold front will increase shower and thunderstorm activity across the Caprock region this morning and spreading over the remainder of southeastern NM by the afternoon. Locally heavy rainfall will be possible, with additional rainfall amounts of 1 to 2 inches already exacerbating recent flooding concerns. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Low-level moisture will spread to the central mountain chain Friday with amounts ranging from 0.50 to 1.5" over a 24 hour period. Some storms may briefly turn strong to severe. The next round of showers and thunderstorms for eastern and central NM will follow a backdoor cold front Sunday night into Monday. Gusty winds and small hail may be possible with these storms. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 31
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 6:59 PM MDT | Areal Flood Advisory | ABQ | Curry, Roosevelt | 2 hr |
| Oct 3, 10:46 PM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, De Baca, Quay, Roosevelt | 119 min |
| Oct 3, 10:51 PM MDT | Flash Flood Warning | ABQ | Curry, Roosevelt | 3 hr |
| Oct 4, 1:47 AM MDT | Areal Flood Advisory | ABQ | Curry, Quay, Roosevelt | 3 hr |
| Oct 4, 3:50 AM MDT | Areal Flood Advisory | ABQ | Bernalillo | 85 min |
| Oct 4, 1:16 PM MDT | Special Weather Statement | ABQ | Valencia | 29 min |
| Oct 4, 1:31 PM MDT | Areal Flood Advisory | ABQ | Socorro, Valencia | 119 min |
| Oct 4, 1:40 PM MDT | Special Weather Statement | ABQ | Santa Fe | 35 min |
| Oct 4, 4:13 PM MDT | Special Weather Statement | ABQ | Socorro | 32 min |
| Oct 4, 4:25 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 35 min |
| Oct 4, 4:59 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 24 min |
Nearby
Flash Flood Warnings in New Mexico, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.